Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 307, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 29, 1998, 12:06 AM CDT for Vernon County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 1998, 12:06 AM CDT (05:06 UTC)
- Expired
- Sep 29, 1998, 1:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Vernon County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 290506 RRA SVRSGF MOC217-290600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1206 AM CDT TUE SEP 29 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 100 AM CDT * AT 1203 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF GOLF BALLS. THIS STORM WAS LOCATED 30 MILES NORTHWEST OF NEVADA AND WAS MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... METZ AND HORTON BY 1220 AM NEVADA BY 1250 AM VERY HEAVY RAINFALL ALSO ACCOMPANY THE STORMS. THE HEAVY RAIN MAY CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS. GAEDE/SCHMIDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 11:27 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 28, 11:27 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1127 PM CDT MON SEP 28 1998 THUNDERSTORMS SOUTHWEST OF KANSAS CITY SEEM TO BE HOLDING TOGETHER AND LOOK LIKE THEY WILL BE ENTERING THE NWRN PTN OF CWA ARND MIDNIGHT. HAVE UPDATED ZONES TO INCLUDE SCTD TSRA OVR THE NW. ALTHOUGH BEST SUPPORT SEEMS TO BE UP ALONG THE MO RVR...THESE STRMS MAY BE FOLLOWING THE SFC BNDRY SEWD. GAEDE
In the hours before
Special weather statement, Sep 29, 12:05 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1205 AM CDT TUE SEP 29 1998 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF THE OZARKS UNTIL 500 AM... A SEVERE THUNDERSTORM WATCH...VALID UNTIL 500 AM...HAS BEEN ISSUED BY THE NATIONAL WEATHER SERVICE FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND CENTRAL MISSOURI... BENTON CAMDEN HICKORY MILLER MORGAN VERNON AND FOR THE FOLLOWING COUNTY IN SOUTHEAST KANSAS... BOURBON A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND CLOSE TO THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP UP TO DATE OF THE LATEST WEATHER INFORMATION. HAIL LARGER THAN DIME SIZE AND WIND GUSTS OVER 58 MILES PER HOUR WILL BE LIKELY WITH STORMS IN THE WATCH AREA. TORRENTIAL RAINFALL WILL ALSO BE LIKELY. IF A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR AREA...A SEVERE THUNDERSTORM HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE NEAR OR IN THE PATH OF THIS STORM...TAKE THE FOLLOWING ACTIONS TO PROTECT LIFE AND PROPERTY... 1) IN OPEN COUNTRY...SEEK SHELTER AND AVOID TREES WHICH CAN BE TARGETS FOR LIGHTNING. IF THERE IS NO SHELTER...GO TO A DITCH OR CULVERT BUT BEWARE OF RISING WATER WHICH CAN CAUSE FLOODING. 2) WHEN INDOORS...STAY AWAY FROM WINDOWS AND GO TO AN INTERIOR ROOM. AVOID USING ELECTRICAL APPLIANCES. 3) IN MOBILE HOMES...YOU SHOULD LEAVE AND SEEK NEARBY SAFE SHELTER. REMEMBER...WITH ANY SEVERE THUNDERSTORM THERE IS ALWAYS THE POSSIBILITY OF TORNADOES. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 12:50 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 65 min |
| Sep 29, 12:59 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| Sep 29, 3:36 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 49 min |
| Sep 29, 4:15 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 45 min |
| Sep 29, 4:32 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 48 min |
| Sep 29, 4:53 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Lawrence | 47 min |
| Sep 29, 5:10 AM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 35 min |
| Sep 29, 5:10 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 35 min |
| Sep 29, 5:22 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Webster | 48 min |
| Sep 29, 5:22 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 48 min |
| Sep 29, 5:43 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 62 min |
| Sep 29, 5:43 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 62 min |
| Sep 29, 5:43 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 62 min |
| Sep 29, 5:56 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.